Overcoming Diarrhea with the use of Calcium supplement.
Apr 3, 2000
Actually, this isn't a question, but a helpful hint to the on-going distress of diarrhea caused by almost all HIV drugs. I have found that the intake of 500mg Calcium TID (500mg, AM & 1000 mg, PM if preferred) the most helpful of all. I was having severe diarrhea although I was taking Tincture of Opium and Imodium. I happened to stumble onto this possible remedy in an article in POZ. I was amazed after only 2-3 days. I still have sudden urges, but almost never the loose stools I had thought I was going to be plagued with for the rest of my life. I am very thankful. I have been on this program since Dec. 99 and am still doing well. I must be careful of very rich or spicy foods, but even those I can eat in moderation. I hope this can be of use to others.
Sincerely, Lew S.
PS. Dr. Henry, I was a patient of yours in the early studies of DDI & DDC at The U of MN. Yes, I'm still holding my own after almost 14 years of diagnosis.
Response from Dr. Henry
Thanks -- many of my patients have also noted that benefit from Calcium (which is a good idea to take anyway to help bone strength and perhaps blunt neuropathy). Keith Henry, M.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Color Are Genital Herpes Lesions?
- What Causes The Pain For Gonorrhea?
- What Can Be Mistaken For Herpes?
- What Are The Odds Of Contracting Genital Herpes After Sleeping With Someone Who Has It But Not An Outbreak?
- Is Uti Medication The Same As Gonorrhea?
- Time Frame For Before Herpes Shows Up On An Std Test
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.